Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

May 14, 2011Erie County, New York

NWS Buffalo, NY issued this special weather statement at May 14, 2011, 10:13 PM EDT for Erie County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2011, 10:13 PM EDT (02:13 UTC)
Expired
May 14, 2011, 11:00 PM EDT
In force
47 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 8 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WWUS81 KBUF 150213
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1013 PM EDT SAT MAY 14 2011

NYZ001-010-085-150300-
ERIE NY-NIAGARA NY-
1013 PM EDT SAT MAY 14 2011

...HEAVY RAIN WILL FALL ACROSS BUFFALO THROUGH 1100 PM...

* AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  AN AREA OF HEAVY RAIN WHICH WILL MOVE ACROSS BUFFALO THROUGH 1100  
  PM. THIS MAY BRING A QUICK INCH OF RAIN TO MANY FROM DOWNTOWN      
  BUFFALO TO THE NORTH TOWNS. 

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4309 7865 4300 7847 4269 7878 4276 7890
      4278 7886 4282 7888 4285 7887 4287 7891
      4294 7892

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 14, 8:10 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 14, 8:10 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
810 PM EDT SAT MAY 14 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL MOVE TO THE
MID-ATLANTIC STATES BY SUNDAY NIGHT AS A FRONTAL BOUNDARY SAGS SOUTH
ACROSS LAKE ONTARIO INTO WESTERN NEW YORK. THIS WILL RESULT IN
CONTINUED WET WEATHER ACROSS WESTERN NEW YORK WITH A CHANCE OF
THUNDERSTORMS THIS AFTERNOON ACROSS THE SOUTHERN TIER. EXPECT
TEMPERATURES TO COOL DOWN STARTING TONIGHT AS BREEZY NORTHEAST FLOW
DEVELOPS JUST BEHIND THE FRONTAL BOUNDARY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AT 23Z FRONTAL BOUNDARY REMAINS STALLED ACROSS OUR REGION FROM THE
NORTH COUNTRY THROUGH WESTERN NEW YORK...AND TO THE PARENT LOW OVER
THE OHIO VALLEY. NORTH OF THIS BOUNDARY WINDS ARE NORTHEAST WITH A
LOW LEVEL CONVERGENT STRATIFORM RAIN FALLING ACROSS NORTHERN LAKE
ONTARIO AND THE NORTH COUNTRY. AS THE NORTH COUNTRY REMAINS IN
THE INFLUENCES OF THE RIGHT ENTRANCE REGION OF A 120 KT JET AT 250
HPA...THAT WILL ONLY SLOWLY PUSH EASTWARD...AND COMBINED WITH THE
STALLED FRONTAL BOUNDARY EXPECT THIS STRATIFORM RAIN TO LINGER
THROUGH MUCH OF THE NIGHT AND INTO SUNDAY MORNING ACROSS THE NORTH
COUNTRY.

SOUTH OF THIS BOUNDARY MORE CELLULAR ACTIVITY WITH LITTLE THUNDER
ACTIVITY THIS EVENING. AS THE AIRMASS BECOMES MORE STABLE BOTH AT THE SFC
AND ALOFT EXPECT ANY THUNDER ACTIVITY TO WANE LATER THIS EVENING.
WILL LEAVE THUNDER IN THE GRIDS ACROSS THE SOUTHERN TIER AS
CONVECTION BLOSSOMING ON THE DIFFERENTIAL HEATING BOUNDARY ON THE
PERIPHERY OF A CLOUD CLEARING ACROSS EASTERN OHIO AND NORTHWESTERN
PA MAY PUSH NORTHEASTWARD ACROSS THE STATE LINE THIS EVENING. AS THE
SUN SETS AND THIS DIFFERENTIAL HEATING BECOMES LESS OF AN IMPACT
WILL DROP THUNDER FROM THE GRIDS LATER THIS EVENING. WILL ALSO CARRY
THUNDER ACROSS THE NORTHERN GENESEE VALLEY AS CELLS ARE BLOSSOMING
ALONG THE BOUNDARY AT 00Z THIS EVENING.

HAVE ALSO ADDED FOG INTO THE FORECAST AS DEWPOINT DEPRESSION BECOMES
LESS THROUGH THE EVENING HOURS...WINDS DIMINISH MORE AND A SATURATED
GROUND REMAINS. EXPECT LOW CLOUDS AND FOG ACROSS THE SOUTHERN
TIER...AND HILLS OF SOUTHERN ERIE...WYOMING AND SOUTHERN GENESEE
VALLEY TONIGHT. NORTH OF THIS STALLED BOUNDARY A NORTHEAST WIND
OVER THE YET STILL COOL LAKE WATERS WILL BRING FOG ALONG THE
SOUTHERN SHORELINE OF LAKE ONTARIO...ESPECIALLY NORTH OF THE
ESCARPMENT. ELSEWHERE JUST EXPECT PATCHY FOG TO FORM.

TEMPERATURES TONIGHT WILL SLOWLY FALL BACK INTO THE 50S ACROSS THE
REGION. WINDS WILL PICK UP LATER IN THE NIGHT ACROSS THE NORTH
COUNTRY AS THIS SFC LOW CONSOLIDATES AND FRONTAL BOUNDARY BEGINS TO
PIVOT SOUTHWARD.

THE AFOREMENTIONED FRONTAL BOUNDARY STALLS OUT AND PIVOTS ACROSS
WESTERN NEW YORK ON SUNDAY AS THE UPPER AND SURFACE LOW TO OUR
SOUTH MOVES TO THE MID-ATLANTIC STATES...RESULTING IN CONTINUED
WIDESPREAD RAINFALL WITH UP TO ANOTHER INCH OR SO POSSIBLE ACROSS
THE REGION. LOCALLY HIGHER AMOUNTS OF RAIN MAY BE POSSIBLE
DEPENDING ON THE EXACT LOCATION OF THE BOUNDARY. IN ADDITION LOOK
FOR COLDER TEMPERATURES SUNDAY AS COOL AIR FILTERS IN ACROSS THE
LAKES ALONG THE FRONTAL BOUNDARY WITH HIGHS GENERALLY IN THE 50S.
IN ADDITION...EXPECT GUSTY NORTHEAST WINDS TO DEVELOP BEHIND THE
BOUNDARY WITH GUSTS OF 20 TO 25 MPH POSSIBLE NEAR THE
LAKES...MAKING FOR A CHILLY AND BLUSTERY SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
THIS PERIOD WILL BEGIN WITH A CLOSED UPPER LOW OVER THE OHIO VALLEY
AND AN ASSOCIATED SURFACE LOW ALONG THE MARYLAND-PENNSYLVANIA
BORDER...WITH A RATHER WELL-DEFINED DEFORMATION ZONE DRAPED FROM
SOUTHERN LOWER MICHIGAN...EAST-NORTHEAST ACROSS NEW YORK STATE TO
NEW ENGLAND.

OVER THE COURSE OF SUNDAY NIGHT...THE CLOSED UPPER LOW WILL
TEMPORARILY OPEN UP INTO AN ELONGATED NORTH-SOUTH UPPER TROUGH AS A
RATHER POTENT NORTHERN STREAM SHORTWAVE DROPS FROM NORTHERN ONTARIO
INTO THE UPPER GREAT LAKES. AT THE LOWER LEVELS...THIS WILL LEAD TO
A CORRESPONDING NORTH-SOUTH ELONGATION OF THE SURFACE LOW...WITH THE
AFOREMENTIONED DEFORMATION ZONE PIVOTING NORTHWESTWARD AND BECOMING
FURTHER STRETCHED OUT. AS THIS OCCURS...THE BEST LARGE-SCALE LIFT
WILL SLIDE OFF TO OUR NORTHEAST...WITH MID AND UPPER LEVEL MOISTURE
OVER OUR AREA ALSO THINNING OUT A BIT.

ALL OF THIS WILL ADD UP TO SOME SEMBLANCE OF A DOWNWARD TREND IN
PRECIP CHANCES AS THE NIGHT PROGRESSES...THOUGH CONTINUED WEAK LIFT
ASSOCIATED WITH BOTH THE DEFORMATION ZONE AND BROAD-SCALE UPPER
LEVEL DIFFLUENCE SHOULD STILL MAINTAIN AT LEAST A LIKELIHOOD OF SOME
LIGHT PRECIP LATER ON IN THE NIGHT. ACCORDINGLY...HAVE STARTED OUT
SUNDAY EVENING WITH A MIX OF LIKELY TO CATEGORICAL POPS...WHICH THEN
GRADUALLY DROP OFF TO LOW LIKELY DURING THE COURSE OF THE NIGHT.

ON MONDAY...THE DEFORMATION ZONE WILL REMAIN PARKED DIRECTLY OVER
OUR AREA AS THE LOCATION OF THE LOWER AND UPPER LEVEL TROUGHS WILL
CHANGE LITTLE. WEAK TO MODEST LIFT WITHIN THIS DEFORMATION ZONE WILL
COMBINE WITH DEEP ENOUGH MOISTURE TO PRODUCE A CONTINUED LIKELIHOOD
OF PERIODIC LIGHT RAIN...THEREFORE HAVE CONTINUED WITH LIKELY POPS
ON MONDAY.

THEN DURING THE REMAINDER OF THE PERIOD...THE UPPER TROUGH WILL ONCE
AGAIN EVOLVE INTO A CLOSED OHIO VALLEY LOW AS ITS MAIN EMBEDDED
SHORTWAVE DROPS INTO THE OHIO VALLEY AND BECOMES CUT OFF FROM THE
NORTHERN BRANCH OF THE WESTERLIES. AS THIS TRANSFORMATION OCCURS...
THE SURFACE LOW WILL CONSOLIDATE FURTHER SOUTH OVER VIRGINIA AND
NORTH CAROLINA...ALLOWING A DEEPENING EASTERLY TO SOUTHEASTERLY FLOW
OF MILDER AND INCREASINGLY MOIST ATLANTIC AIR TO SPREAD BACK ACROSS
OUR AREA. THIS WILL ESPECIALLY BE THE CASE DURING TUESDAY AND
TUESDAY EVENING...WHEN WARM ADVECTION ALOFT WILL BE AT ITS
STRONGEST.

WITH THE LINGERING DEFORMATION ZONE FORCING QUICKLY GIVING WAY TO
INCREASING WARM AIR ADVECTION AND A MORE STRONGLY DIFFLUENT FLOW
ALOFT DURING THE LATTER HALF OF THE PERIOD...THERE WILL BE LITTLE
CHANCE FOR MUCH OF A DRY PERIOD BETWEEN MONDAY NIGHT AND TUESDAY
NIGHT...ESPECIALLY LATER ON IN THE PERIOD WHEN LARGE-SCALE FORCING
WILL BECOME STRONGER DUE TO THE STRENGTHENING WARM ADVECTION AND
UPPER DIFFLUENCE...AND AN APPROACHING SOUTHEASTERLY LOW-LEVEL JET.
FOR THIS REASON...SEE NO REASON TO STRAY FROM CONTINUED LIKELY POPS
THROUGHOUT THIS TIME FRAME. HAVE ALSO INTRODUCED THE CHANCE OF
THUNDER FOR TUESDAY AFTERNOON AND NIGHT...AS THE INCREASINGLY WARMER
AIR ALOFT WILL ALSO LIKELY LEAD TO THE DEVELOPMENT OF SOME ELEVATED
INSTABILITY.

WITH REGARD TO POTENTIAL RAINFALL AMOUNTS...AT THIS POINT A ROUGH
MODEL/HPC CONSENSUS SUGGESTS THAT THESE WILL RANGE IN THE ONE THIRD
TO THREE QUARTERS OF AN INCH RANGE BETWEEN SUNDAY NIGHT AND
MONDAY...FOLLOWED BY ANOTHER QUARTER TO A HALF INCH BETWEEN MONDAY
NIGHT AND TUESDAY...WITH THE POTENTIAL FOR EVEN MORE TUESDAY NIGHT.
NEEDLESS TO SAY...THIS WILL LEAD TO ADDITIONAL POTENTIAL FLOODING
CONCERNS...WHICH WE WILL CONTINUE TO HIGHLIGHT IN THE HWO.

WITH RESPECT TO TEMPERATURES...WITH OUR AREA ON THE NORTH SIDE OF
THE SURFACE AND UPPER LOWS...OUR TEMPERATURES WILL REMAIN BELOW
NORMAL THROUGH THE PERIOD. THIS WILL BE ESPECIALLY BE THE CASE
DURING MONDAY...WHEN THE COMBINATION OF THE RAIN...PLENTIFUL CLOUD
COVER...AND A CHILLY NORTHEASTERLY FLOW WILL KEEP TEMPERATURES FROM
GETTING MUCH ABOVE THE LOWER 50S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
IN A NUTSHELL...THE WEATHER WILL REMAIN UNSETTLED DURING THIS
PERIOD...WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AND
RAINFALL CHANCES CONTINUING.

DURING THE FIRST HALF OF THIS PERIOD...THE PERSISTENT CLOSED UPPER
LOW WILL LINGER OVER THE OHIO VALLEY. WITH THIS FEATURE REMAINING
SITUATED TO OUR SOUTHWEST...A SOUTHEASTERLY FLOW OF ATLANTIC
MOISTURE WILL CONTINUE ACROSS NEW YORK STATE...WITH PERIODIC SPOKES
OF ENERGY ROTATING AROUND THE LOW LIFTING THIS MOISTURE AND
MAINTAINING A DECENT POTENTIAL FOR MORE SHOWERS RIGHT THROUGH
THURSDAY. THE OVERALL PATTERN AND LATEST GFS ARE BOTH SUGGESTIVE OF
ENOUGH INSTABILITY DEVELOPING TO SUPPORT THE POSSIBILITY OF SOME
THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY AFTERNOONS...SO HAVE ADDED
A MENTION TO THESE TO THE FORECAST.

LATER ON IN THE PERIOD...THE MEDIUM RANGE MODELS GENERALLY INDICATE
THAT THE CLOSED UPPER LOW WILL WEAKEN AND EVENTUALLY DRIFT OFF THE
ATLANTIC COAST BY THE END OF THE WEEK...THOUGH THE PACE OF THIS
WEAKENING AND THE EVENTUAL TRACK OF THE DEPARTING LOW REMAIN
SOMEWHAT UNCERTAIN. WITH THIS IN MIND...WILL UNFORTUNATELY NEED TO
MAINTAIN SHOWER AND DAYTIME THUNDER CHANCES RIGHT THROUGH THE END OF
THE WEEK...THOUGH THERE WILL BE A GRADUAL DIMINISHING TREND WITH
TIME GIVEN THE OVERALL WEAKENING TREND OF THE LOW AND THE
ENTRAINMENT OF INCREASINGLY DRIER AIR INTO ITS CIRCULATION.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHOWER ACTIVITY WILL CONTINUE THROUGH THE EVENING HOURS...THOUGH
WITH AIRMASS BECOMING MORE STABLE...WILL CARRY JUST A CB FOR THE
SOUTHERN TIER AND GENESEE VALLEY TO START THE 00Z TAF CYCLE.

CONDITIONS WILL DETERIORATE THIS EVENING TO IFR...AND LOCAL LIFR AS
ABUNDANT LOW LEVEL MOISTURE REMAINS ACROSS THE REGION ALONG A
STALLED FRONTAL BOUNDARY. EXPECT CIGS TO DROP INTO THE LIFR
CATEGORY AT BOTH THE KJHW AND KIAG TERMINALS THOUGH VISIBILITIES
WILL REMAIN IFR MUCH OF THE TIME. ABUNDANT MOISTURE IN THE LOW
LEVELS WILL LOWER CIGS FOR KJHW THROUGH THE NIGHT...AND FOR KIAG
A NORTHEAST WIND ACROSS A YET STILL COOL LAKE WILL LEAD TO AREAS LOW
CIGS AND FOG. ELSEWHERE EXPECT BOTH IFR CIGS AND VSBYS TO LINGER
THROUGH THE NIGHT...AND INTO MUCH OF SUNDAY. KART MAY ACTUALLY
IMPROVE TO MVFR CIGS WITH THE NORTHEAST FLOW...THOUGH WITH RAIN
THROUGH MUCH OF THE TAF CYCLE...VISIBILITIES WILL LIKELY REMAIN IFR.

UNCERTAIN CONFIDENCE FOR HOW FAR INLAND THESE LOW CIGS WILL REACH
LEAD TO LEAVING THE KROC AND KBUF TERMINALS IN IFR CIGS THROUGH THE
NIGHT. A POSSIBLE SOUTHWARD PUSH OF THESE LOW CIGS WILL BE MONITORED
FOR THESE TERMINALS.

SUNDAY RAIN ALONG THE FRONTAL BOUNDARY WILL SLOWLY PUSH SOUTHWARD AS
THE OHIO VALLEY LOW CONSOLIDATES. AS THIS BOUNDARY PUSHES SOUTHWARD
EXPECT WINDS TO INCREASE THROUGH THE AFTERNOON.

OUTLOOK...
SUNDAY NIGHT THROUGH WEDNESDAY...IFR/MVFR WITH RAIN
LIKELY THROUGH WEDNESDAY.
THURSDAY...MVFR WITH SCATTERED SHOWERS.

&&

.MARINE...
WINDS WILL REMAIN LIGHT ACROSS THE LAKES THIS EVENING WITH WAVES
GENERALLY A FOOT OR LESS. A MILD NORTHEAST FLOW ACROSS THE YET STILL
COOL LAKE ONTARIO WILL PRODUCE LOCAL AREAS OF FOG OVERNIGHT...WITH
VISIBILITIES DROPPING TO UNDER A HALF A MILE AT TIMES.

SMALL CRAFT ADVISORIES WILL BE ISSUED FROM SUNDAY ONWARDS AS
NORTHEAST FLOW STRENGTHENS TO 15 TO 20 KTS ON A LONG FETCH THAT WILL
ALLOW WAVES TO BUILD TO 4 TO 6 FEET...HIGHEST ACROSS CENTRAL AND
EASTERN LAKE ONTARIO. EXPECT THE NORTHEASTERLY WINDS...AND THE SMALL
CRAFT ADVISORIES TO CONTINUE AT LEAST THROUGH SUNDAY NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ012-
     019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 4 AM EDT MONDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY FROM 2 PM SUNDAY TO 4 AM EDT
         MONDAY FOR LOZ030.
         SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 4 AM EDT MONDAY
         FOR LOZ043-044.
         SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 4 AM EDT MONDAY
         FOR LOZ042.
         SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 4 AM EDT MONDAY
         FOR LOZ045.

&&

SYNOPSIS...WOOD
NEAR TERM...THOMAS
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...THOMAS
MARINE...THOMAS/WOOD
Hazardous weather outlook, May 14, 3:37 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT SAT MAY 14 2011

NYZ012-019>021-085-151945-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
337 PM EDT SAT MAY 14 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN ADDITIONAL THREAT FOR HEAVY RAIN DURING THE REST OF
THE WEEKEND AND THE FIRST HALF OF NEXT WEEK. WHILE IT IS STILL TOO
EARLY TO PINPOINT RAINFALL AMOUNTS AND WHICH LOCATIONS WILL
RECEIVE THE HEAVIEST RAIN...THIS RAIN COULD RESULT IN THE
POTENTIAL FOR FLOODING...ESPECIALLY WHERE CREEK AND STREAM LEVELS
REMAIN HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>008-010-011-013-014-151945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
337 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN ADDITIONAL THREAT FOR HEAVY RAIN DURING THE REST OF
THE WEEKEND AND THE FIRST HALF OF NEXT WEEK. WHILE IT IS STILL TOO
EARLY TO PINPOINT RAINFALL AMOUNTS AND WHICH LOCATIONS WILL
RECEIVE THE HEAVIEST RAIN...THIS RAIN COULD RESULT IN THE
POTENTIAL FOR FLOODING...ESPECIALLY WHERE CREEK AND STREAM LEVELS
REMAIN HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-151945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
337 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, May 14, 4:35 PM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
435 PM EDT SAT MAY 14 2011

NYZ020-142200-
CATTARAUGUS NY-
435 PM EDT SAT MAY 14 2011

...HEAVY RAIN SHOWERS MOVING INTO CATTARAUGUS COUNTY...

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SHOWERS AND THUNDERSTORMS SLOWLY MOVING TOWARD WESTERN
  PORTIONS OF CATTARAUGUS COUNTY...WITH HEAVIEST RAIN LIKELY TO
  FOCUS IN THE VICINITY OF RANDOLPH AND SALAMANCA. THESE SLOW MOVING
  STORMS MAY BRING UP TO AN INCH OF RAIN THROUGH 600 PM TO SOME
  LOCATIONS.

RECENT RAINFALL HAS LEFT THE REGION VULNERABLE TO FLASH FLOODING. IT
WILL NOT TAKE MUCH RAIN TO CAUSE PONDING OF WATER ON ROADS...AND TO
CAUSE CREEKS TO RISE NEAR BANKFUL. A FLASH FLOOD WATCH REMAINS IN
EFFECT.

LAT...LON 4200 7906 4245 7905 4242 7849 4199 7848
      4199 7889

APFFEL
Special weather statement, May 14, 5:57 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
557 PM EDT SAT MAY 14 2011

NYZ020-142300-
CATTARAUGUS NY-
557 PM EDT SAT MAY 14 2011

...SHOWERS CONTINUE TO BRING MODERATE TO HEAVY RAIN IN PORTIONS OF
   CATTARAUGUS COUNTY...

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SHOWERS AND ISOLATED THUNDERSTORMS SLOWLY MOVING ACROSS WESTERN
  PORTIONS OF CATTARAUGUS COUNTY. STEADIEST RAIN IS LIKELY TO
  FOCUS IN THE VICINITY OF RANDOLPH AND SALAMANCA. THESE STORMS MAY
  BRING AN ADDITIONAL HALF INCH OF RAIN BETWEEN 600 PM AND 700 PM TO
  SOME LOCATIONS.

RECENT RAINFALL HAS LEFT THE REGION VULNERABLE TO FLASH FLOODING. IT
WILL NOT TAKE MUCH RAIN TO CAUSE PONDING OF WATER ON ROADS...AND TO
CAUSE CREEKS TO RISE NEAR BANKFUL. A FLASH FLOOD WATCH REMAINS IN
EFFECT.

LAT...LON 4242 7904 4244 7885 4252 7842 4200 7838
      4199 7905

APFFEL
Special weather statement, May 14, 10:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1013 PM EDT SAT MAY 14 2011

NYZ001-010-085-150300-
ERIE NY-NIAGARA NY-
1013 PM EDT SAT MAY 14 2011

...HEAVY RAIN WILL FALL ACROSS BUFFALO THROUGH 1100 PM...

* AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF HEAVY RAIN WHICH WILL MOVE ACROSS BUFFALO THROUGH 1100
  PM. THIS MAY BRING A QUICK INCH OF RAIN TO MANY FROM DOWNTOWN
  BUFFALO TO THE NORTH TOWNS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4309 7865 4300 7847 4269 7878 4276 7890
      4278 7886 4282 7888 4285 7887 4287 7891
      4294 7892

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 10:06 PM EDTAreal Flood AdvisoryBUFGenesee, Monroe, Orleans3 hr
May 14, 10:58 PM EDTSpecial Weather StatementBUFErie62 min
May 14, 11:38 PM EDTAreal Flood AdvisoryBUFErie, Niagara3 hr
May 15, 1:01 AM EDTAreal Flood AdvisoryBUFGenesee, Monroe, Orleans3 hr
May 15, 4:15 AM EDTFlood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more23 hr
May 15, 12:47 PM EDTAreal Flood AdvisoryBUFChautauqua3 hr
May 15, 4:05 PM EDTAreal Flood AdvisoryBUFAllegany4 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.